MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941828400
Medical Device Problem Codes Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent damage and dislodgement occurred.The 80% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery.A 4.00 x 28mm synergy xd drug-eluing stent was advanced for treatment using a 6f non-boston scientific extension guide catheter.However, upon entry into the vessel, the guide and the extension guide catheter backed out of the artery with the stent remaining at the ostium.While attempting to reseat the guide and extension guide catheter, the device sheared the stent off of the balloon requiring a vascular surgeon to snare it.The detached portion was removed and the procedure was completed with a 4.0x32 synergy stent.No patient complications were reported.
 
Event or Problem Description
It was reported that stent fracture occurred.The 80% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery.A 4.00 x 28mm synergy xd drug-eluing stent was advanced for treatment using a 6f non-boston scientific extension guide catheter.However, upon entry into the vessel, the guide and the extension guide catheter backed out of the artery with the stent remaining at the ostium.While attempting to reseat the guide and extension guide catheter, the device sheared the stent off of the balloon requiring a vascular surgeon to snare it.The detached portion was removed and the procedure was completed with a 4.0x32 synergy stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was not returned to the cis (complaint investigation site) for analysis however a photo was provided by the customer.The photo showed a vial containing a dislodged and damaged stent with struts stretched but not expanded.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12593962
Report Number2134265-2021-11914
Device Sequence Number4289903
Product Code NIQ
UDI-Device Identifier08714729981152
UDI-Public08714729981152
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model NumberH7493941828400
Device Lot Number0026480264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale